Ask an expert
Question

14 Nov 2006

STOPAYNE
Hi, I am hoping you can clear up an issue for me.
My daughter(15months) often gets fevers exceeding 39 degrees. We have the infant suppositories but have been advised to give her stopayne...especially during teething. My pharmacist as well as paediatrician, and other mothers have all suggested it. However i read an entry by the paediatrician on this site and he stated that Stopayne should not be used at all as it contains codeine....PLEASE HELP ME WITH THIS CONFLICTING ADVISE.

Thank you
Answer 2,137 views
Expert
Pharmacist
pharmacist

01 Jan 0001

For teething applying an antihistamine syrup to the gums in combination with a product for fever such as paracetamol or mefenamic acid (ponstan) may help a lot if you're scared of codein. I doubt codein, specially if used at recommended dosages, will cause addiction. It may however cause constipation.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9360 votes
No
67% - 19293 votes
Vote